Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 220, NWS Jackson, MS

April 23, 2001Morehouse Parish, Louisiana

NWS Jackson, MS issued this severe thunderstorm warning at Apr 23, 2001, 5:12 PM CDT for Morehouse Parish, Louisiana. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Apr 23, 2001, 5:12 PM CDT (22:12 UTC)
Expired
Apr 23, 2001, 6:00 PM CDT
In force
48 min
Issued by
NWS Jackson, MS
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Morehouse Parish, LA

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 10.2 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2001-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2001-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 142 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
701 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
142 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 232214
SVRJAN
LAC067-232300-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
512 PM CDT MON APR 23 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MOREHOUSE PARISH IN NORTHEAST LOUISIANA

* UNTIL 600 PM CDT

* AT 512 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 6 MILES SOUTHEAST OF BASTROP...MOVING NORTHEAST
  AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL...
  AFFECT MER ROUGE BY 520 PM.

WINDS UP TO 60 MPH ARE POSSIBLE WITH THIS STORM.

HAIL TO THE SIZE OF DIMES IS POSSIBLE WITH THIS STORM.

LAT...LON 3275 9197 3262 9181 3288 9153 3303 9167


What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 2:20 PM CDT, 2 hours 52 minutes earlier.

Area forecast discussion, Apr 23, 2:20 PM CDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
220 PM CDT MON APR 23 2001

WIDELY SCATTERED SHRA THIS AFTERNOON WITH ADVANCE OF TSRA OUTFLOW
BOUNDARY THAT HAS REACHED THE DELTA AND EXTENDS INTO CENTRAL LA.
PRIMARY COLD FRONT STARTING TO CATCH UP TO THE OUTFLOW FROM NEAR
KLIT TO KSHV. EXPECT THE FRONT TO CROSS THE ENTIRE CWFA OVERNIGHT.
CAPPED/MAY-LIKE AIRMASS E OF MS RIVER KEEPING ACTION TO THE WEST IN
CHECK SO FAR. ISOLATED/PULSE SEVERE TSTMS ARE STILL POSSIBLE OVER NW
HALF OF AREA UNTIL A FEW HOURS AFTER SUNSET AND LOSS OF AFTERNOON
HEATING. THE MESO-ETA HAS BEEN HANDLING THESE SHORT TERM PATTERNS
QUITE WELL OF LATE BUT APPEARS TO BE A TAD PREMATURE WITH RAINS IN
CENTRAL MS THIS EVENING. OTHERWISE WILL LEAN ON MESO-ETA(GOOD
AGREEMENT IN MODELS OVERALL ANYWAY) FOR THIS FORECAST INCLUDING A
SLIGHTLY SLOWER CLEARING TREND FROM THE NW ON TUESDAY.

PRIMARY DYNAMICS MOVING THROUGH WRN GREAT LAKES EARLY TONIGHT WITH
300MB JET CORE OF 120-130KTS ACROSS MI. A DECENT DIFFERENTIAL
DIVERGENCE COUPLET FROM 850-300MB MOVES EWD WITH THE SRN END OF
TROUGH PUSHING THROUGH LOWER MS VALLEY BETWEEN 03-15Z LATER TONIGHT
INTO THE MORNING. A NARROW RIBBON OF NEAR 1.5" PWAT WITH K INDEXES
OF 30-35 NEAR KUOX TO KTVR ABOUT SUNSET PUSHES ACROSS CWFA TO NEAR
KMEI TO KMCB LINE BY SUNRISE TUESDAY. THIS AFTERNOON LAPS CAPES OF
1800-2500J/KG COULD POKE AS HIGH AS 3300(MESO-ETA) BRIEFLY IN
POCKETS BEFORE 00Z.  WEAKENING UNIDIRECTIONAL LOW LEVEL WIND FIELDS
YIELD LESS THAN 50MM/SS STORM RELATIVE HELICITIES THROUGH EVENING SO
WILL LIMIT RISK OF SEVERE TO IMMEDIATE FRONTAL CONVECTION...ONLY
REACHING ABOUT A GRENADA TO VICKSBURG TO NATCHEZ LINE BEFORE 9 PM.
WILL MENTION GUSTY WINDS WITH STORMS ELSEWHERE EXCEPT SERN MS WHERE
STORMS DON'T ARRIVE UNTIL LATE TONIGHT.

QUICK DRYING FROM THE NW OVER THE DELTA AS PACIFIC AIRMASS TUESDAY
SPREADS SOUTHEASTWARD. WILL CONFINE POPS TO SERN HALF ROUGHLY FOR
TUESDAY MORNING. PREFER NGM MOS FOR POPS/TEMPS THIS TIME AROUND.
MUCH COOLER AIR TUESDAY NIGHT GIVES WAY TO A NICE WARMUP WEDNESDAY.

IN THE EXTENDED...MEDIUM RANGE MODELS OVERWHELMINGLY DRY/COOL
THURSDAY THROUGH SATURDAY WITH DAYTIME WARMING TREND. NWLY UPPER
FLOW PREVAILS INTO WEEKEND WITH A WEAK UPPER SHEAR AXIS DEVELOPING
ON SUNDAY FROM SE TX TO TN VALLEY. WILL USE PARTLY CLOUDY VS DRY FOR
SUNDAY&MONDAY IN CASE ANY SHRA SHOULD BECOME POSSIBLE IN THE
DESTABILIZING ENVIRONMENT. OVERNIGHT LOWS IN THE 40S THURSDAY
MODERATE TO NEAR 60 NEXT MONDAY WHILE HIGHS RECOVER FROM THE MID 70S
TO MID 80S.

PRELIM NUMBERS:
JAN 56/69/44/74/42 83-00
MEI 59/68/42/72/40 65100

.JAN...
MS..4.NONE.
LA...NONE.
AR...NONE.

In the hours before

Special weather statement, Apr 23, 12:12 PM CDT, 5 hours before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>
074-251200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1212 PM CDT MON APR 23 2001

...THUNDERSTORMS...
SCATTERED THUNDERSTORMS WILL OCCUR SOUTHEAST OF A LINE FROM
BROOKSVILLE TO NEWTON TO CRYSTAL SPRINGS TO BUDE TONIGHT. THESE
STORMS WILL NOT BE SEVERE. THE STORMS WILL OCCUR ALONG THE
LEADING EDGE OF A LARGE AREA OF RAINFALL THAT WILL MOVE TO THE
SOUTHEAST ACROSS THE AREA TONIGHT AND EARLY TUESDAY. THE ASSOCIATED
COLD FRONT WILL  MOVE INTO SOUTHEAST MISSISSIPPI TUESDAY MORNING.

ACTIVATION OF STORM SPOTTERS WILL NOT BE REQUIRED TONIGHT.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER
OUTLOOK.
Special weather statement, Apr 23, 3:20 PM CDT, 1 hour 52 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>
074-241200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
320 PM CDT MON APR 23 2001

...THUNDERSTORMS...
A FEW THUNDERSTORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING
WINDS THIS EVENING OVER EXTREME SOUTHEAST ARKANSAS...NORTHEAST
LOUISIANA...AND PORTIONS OF MISSISSIPPI...MAINLY WEST OF LINE FROM
NATCHEZ TO VICKSBURG TO GRENADA. NON-SEVERE THUNDERSTORMS WILL BE
POSSIBLE OVER THE ENTIRE AREA TONIGHT.

A COLD FRONT WILL PASS THROUGH THE LOWER MISSISSIPPI RIVER VALLEY
REGION TONIGHT...PROVIDING A FOCUS FOR THUNDERSTORMS. INSTABILITY
WILL BE GREATEST DURING THE LATE AFTERNOON AND EARLY EVENING...
CREATING A FAVORABLE ENVIRONMENT FOR THE DEVELOPMENT THUNDERSTORMS
AND ISOLATED SEVERE STORMS.

ACTIVATION OF STORM SPOTTERS MAY BE REQUIRED THROUGH THIS
EVENING...ESPECIALLY WEST OF A NATCHEZ TO VICKSBURG TO GRENADA LINE.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER
OUTLOOK.

Nearby

Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.